Plastic Surgery, Beauty, Skin Care Message Boards & Blogs
Our message boards are for all of us who want to talk, listen, share, and support fellow women and men interested in discussing plastic surgery, beauty treatments, pregnancy, gynecological concerns, aging, and various health conditions. You can read messages without logging in. To post a message, please log in or register. It's free...and being a member gives you access to important information. By using the Message Boards, you agree to the Message Boards Policies.
Has anyone tried taking a diuretic like Diurex to help reduce swelling? I think I am in a stage of "swell hell" and I can't stand it! I keep on reading about it and preparing myself for it--but WOW! This is crazy! I feel like I'm pregnant, which isn't something I want to feel like after having a FTT... I've been swollen before, but this takes the cake. So, I was just wondering about the diuretics. I should probably ask my PS, right?
I'm so used to worrying and obsessing about weight gain that I'm automatically thinking that I've put on a bunch of weight. I had a stomach flu last week, so I highly doubt that I've gained that much weight/fat in such a short amount of time. Sure, I've succumbed to the chocolate in the cabinet, but not THAT much, LOL! This is a real downer, I have to say.
Help me cope with this, peeps! I need a reality check and it's not happening on my own!
(Sorry I keep yelling...it's just so frustrating).
I am right there with you!!! I'm 4 months PO and swelling all over! And...like you .....I'm obsessed with the thought that it might be weight gain!!! Even thought I know it isn't..... I've never eaten so well in my life....Fruits and lots of water, etc.. I upped my water intake and am having warm lemon water each a.m. and p.m. and it seems to help a little bit...still not as skinny as I expected myself to be after a TT!!! But I'm trying to hang in there. I do sympathize with you!!! I guess that's why they call it "swell hell"! OH and my hips are uneven. On one side it seems the swelling has gone down and on the other side it's still swollen!!! Love the side that isn't swollen! It looks so smooth and small!!! LOL!!! I keep telling myself these are good signs because that means it really is swelling and SOMEDAY I will be flat and tiny!!! Hang in there!!! WE CAN DO THIS!!!! Think of all the others before us that did!!! Have a nice weekend!
I would not take a diurectic, swelling is your bodies natural respose to trama. It protects you while you are healing. That is what my PS told me. Good luck! I was in swell hell at 4 months. I still swell sometimes
My PS routinely prescribes diuretic after procedures (lipo, too). Because I take a blood pressure pill with a small amount of fluid pill, he only put me 12.5 mg(?) this time. I understand 25 (again mg?) is the most you should safely take as it will begin to affect potassium levels. He prescribes for 60 days, and I guess will refill it ifI still need it.
I would be worried about such noticeable swelling at 4 months on a regular basis. What does PS say? My understanding is six to eight weeks of consistently noticeable swelling, but then intermittent and not so much. I'm going to Mexico March 24 & will be major disappointed
It is totally normal to be swelling a lot at 2 months 3 months 4 months 5 months...
Most of us do, to varying degrees. In fact, the 3-6 month time period is usually what is considered "swell hell." (all of us differ, but that time period, all of part of, is a bad one. I think due to increased activity, but who knows. It is notorious time for swelling no matter what, and often very hard if we thought we were over the bad swelling and it comes back with a bang).
The early weeks aren't so much swell hell because after any surgery you swell and it is expected. This surgery is different though. The swelling goes on a lot longer than what would be considered normal to us. So while the early weeks may be worse, the later months are harder because we think it should be over! But, until our lymph system is totally healed, we will swell. That's what makes it so mentally hard to get through! This happens to all of us, to varying degrees.
I agree, don't take a diurhetic. If those were safe and worked, we'd all be taking them!
I would never take these at this point. You body needs to naturally work through this process. I have some of these at home that I have taken for years and have not taken any post surgery and I am 6 weeks out. Please do not take these unless your doctor tell you to.
I hope swell hell doesn't come back for me I feel like mine just stopped 2 weeks ago. Before than I would get so swollen it hurt so bad I couldn't stand it. I'm a nurse so I decided to figure the whole lymphatic massage thing our for myself. I found a really good website and I do it twice a week and have had no swelling for the last 2 weeks. If anyone is interested I can give you the website. I didn't think it would help but it has done the trick for me. Hope things get better for you soon.
I just LOVE you girls... Getting this feedback was so helpful and supportive--thank you! I just needed some reassurance that this could be swell hell. I'm need to see my PS since I have a random stitch that didn't dissolve and is stabbing me--she needs to remove that. So, while I'm there, I'll talk with her about the swelling and diuretic. Even if she says I could take them/some, after reading your responses, I feel like I just need to let my body do what it needs to do on its own. It just gets frustrating, like beansprout said--it's the later swelling (swell hell) that is so much tougher, mentally.
And...after reading the responses, it made me realize that I have NOT been drinking enough water over the past few days! I also keep on forgetting about the sodium issue. Downed a V8 one morning in the car on the way to my kids' school and then about did one of those V8-hit-your-forehead things when I realized how much sodium is in that stuff! "I could've had veggies!" (instead of "I could've had a V8!") LOL...
I read a bit about lymphatic massage, but haven't looked into it--I'd be interested in that website. I'll contact you off-list, bree5.
So, I guess, over the next week, I need to get back on track with my fluid intake and my sodium avoidance. I've been doing the lemon and started taking Bromelain and Quercetin, which are supposedly natural anti-inflammatory products, but who knows if it helps. I figure they aren't hurting, though!
Thank you, again, for all of your feedback and support. It's nice to have this group to go to for advice!
I'm right there in "swell hell" with you-HATE IT! I didn't have any swelling after my sx until 3 mos PO, now it comes and goes. I'll have some good days where it won't be so bad, then I'll have 3 days of bad swelling. It doesn't seem to matter what I eat, drink, wear, or if I exercise or not. It's very depressing thinking that I weigh more now than I did before I had sx and nothing has changed! If anything, I eat better and exercise more now than ever. I guess we just push on through, eventually things will fall back into place right? It's just so strange how draining the swelling can be on your confidence...
after2princesses wrote:I'm right there in "swell hell" with you-HATE IT! I didn't have any swelling after my sx until 3 mos PO, now it comes and goes. I'll have some good days where it won't be so bad, then I'll have 3 days of bad swelling. It doesn't seem to matter what I eat, drink, wear, or if I exercise or not. It's very depressing thinking that I weigh more now than I did before I had sx and nothing has changed! If anything, I eat better and exercise more now than ever. I guess we just push on through, eventually things will fall back into place right? It's just so strange how draining the swelling can be on your confidence...
I went through same thing --- hang in there it will get better...
Information and services provided through Make Me Heal and this Site are intended for educational and informational purposes and are not a substitute for the advice of your physician or other medical professional. If you need medical assistance, you should contact your medical care provider. For more information, please read Our Policies.